Flood, Ramsey
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ramsey County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
65 feet MSL. 85 feet MSL.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake began the month around 1448.90 feet MSL and ended the month around 1448.65 feet MSL. Stump Lake began the month around a level of 1441.70 feet MSL and ended the month around 1442.85 feet MSL. The main flooding occurred on the east side of Devils Lake into Stump Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 7:15 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 815 PM CDT WED MAY 31 2006 .CURRENT OBSERVATIONAL OVERVIEW... 01Z SURFACE ANALYSIS DEPICTED BENIGN PRESSURE PATTERN OVER CWFA WITH HIGH PRESSURE EVIDENT FROM SOUTHERN SASK TO THE EASTERN DAKOTAS. IN AFOREMENTIONED PATTERN SEVERAL WEAK BOUNDARIES (SOME CONVECTIVELY INDUCED WERE EVIDENT OVER REGION. MOST SIGNIFICANT BOUNDARY WAS NOTED ALONG RED RIVER VALLEY WHERE GOOD PRESSURE FALLS WERE NOTED EAST ACROSS WESTERN MINNESOTA. LATEST WATER VAPOR IMAGERY SHOWED ELONGATED AREA OF VORTICITY FROM NORTHWEST MINNESOTA INTO CENTRAL SOUTH DAKOTA WITH BEST LARGE SCALE ASCENT OCCURRING AHEAD OF FEATURE. KMVX RADAR TRENDS INDICATED A REDUCTION/WEAKENING OF CONVECTIVE BAND AHEAD OF BOUNDARY ACROSS WESTERN MINNESOTA. .SHORT TERM... MAIN FORECAST CHALLENGE OVERNIGHT IS LINGERING CONVECTION AND FOG FORMATION POTENTIAL LATE TONIGHT/EARLY TOMORROW MORNING. EXITING S/W COUPLED WITH LOSS OF DAYTIME HEATING SHOULD RESULT IN THUNDER CHANCES LESSENING SIGNIFICANTLY OVERNIGHT. WILL UPDATE ZONES BY MID TO LATE EVENING TO REFLECT THIS. WILL MONITOR TEMPERATURE TRENDS IN ADDITION TO SEE IF ANY TWEAKING OF OVERNIGHT LOWS MIGHT BE WARRANTED. && .AVIATION... MAIN CONCERN OVERNIGHT IS POTENTIAL FOR FOG FORMATION IN PLACES WHERE RAIN FELL THIS AFTERNOON/EVENING. VERY WEAK LOW LEVEL FLOW COUPLED WITH RESIDUAL BOUNDARY LAYER MOISTURE HAS THE POTENTIAL TO PROMOTE PATCHY FOG DEVELOPMENT LATE TONIGHT/ EARLY TOMORROW MORNING. OTHERWISE EXPECT VFR CONDITIONS INTO THURSDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 640 AM CDT WED MAY 31 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 640 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. AN APPROACHING UPPER LEVEL DISTURBANCE ALONG WITH RELATIVELY UNSTABLE AIR WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS AFTER 2 PM ALONG AND SOUTH OF INTERSTATE 94. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL RETURN FOR THE WEEKEND AS AN AREA OF LOW PRESSURE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING. VOELKER
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526451, 5526452, 5526453.